MDJunction - People Helping People
 
Ask a Question
04/04/2012 11:51 AM

Getting off gabapentin

Benzoman
Posts: 4
New Member

Hello. I'm sorry for the hastefull introduction but i must get help and support for this issue as soon as i can. I take 1200mg a day, all at once at night as a mood stabalizer and for anxiety, as prescribed by my psychiatrist. I asked to get off it, so my psychiatrist said I can get off of it 300mg at a time, removing one 300mg pill a week.

Last night i removed my first 300 mg pill and it was a night from hell. When i was dozing off on the couch i had closed eyed hallucinations (which only lasted a bit and went away for the rest of the evening), I was anxious, i felt sorta light headed, and today I feel even worse. I feel cold, like I have the flu, and like I need to go back up to the dose I was at to alieviate my suffering. The thing is I don't want to. I want to get off the gabapentin for good. So I want to stay at the 900mg tonight instead of the 1200mg but i'm so afraid. Plus the constant threat of seizures (all be it small because i've never had a seizure before).

I really need to get off of this stuff though. Can anyone offer support?

I'm also on 6mg clonazepam daily and 2mg ativan daily as needed.

Can someone share their experience tapering off gabapentin and give me some comfort? How fast did you do it? and when do the bad feelings stop. thanks.

-Benzo

Reply

04/04/2012 12:00 PM
Raoul
RaoulPosts: 4009
VIP Member

Hi

Tapering gabapentin has to be done very slowly.

The amount the doctor suggested to you of 300 mg for a week seems to be too big a jump for you - - so you need to go down more slowly.

It is that simple - you cannot go down that fast for some reason.

Contact your doctor and explain what is occuring to you .

Ask him to give you a slower method of reducing the gabapentin -

DO IT NOW - before you get into trouble.

Just becasue you have not had a siezure before will not protect you .

My personal experience has been -

I take gabapentin and have gone from 900 down to as low as 300 on occasion.

I go down by 100 mg in a 2 week period.

I do not go down faster because I do not want to get into difficulty.

The rate i reduce it by is per the doctors.

Raoul


04/04/2012 01:20 PM
Benzoman
Posts: 4
New Member

would i be okay and not seizure if i went back on my 1200mg dose tonight?

04/04/2012 01:20 PM
Benzoman
Posts: 4
New Member

and not seizure before hand

04/04/2012 03:51 PM
Benzoman
Posts: 4
New Member

Also my Psychiatrist was the one who TOLD me to ween down 300mg at a time.

04/05/2012 06:11 AM
damselndistress
damselndistressPosts: 16953
Group Leader

I think what I would try is go ahead and try to taper-if you start having side effects go ahead and take just half a dose-instead of 300 take 150 and see if that eases symptoms a bit.

I wouldn't do more than the 300 a week though.

Never been through that before just making a suggestion.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved